Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 87, NWS Glasgow, MT

August 13, 2012Garfield County, McCone County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Aug 13, 2012, 1:09 PM MDT for Garfield County, McCone County, Montana. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2012, 1:09 PM MDT (19:09 UTC)
Expired
Aug 13, 2012, 2:15 PM MDT
In force
66 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

Counties Garfield County, MT, McCone County, MT

The radar

The Glasgow radar (KGGW), 78 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 1:14 PM MDTHAIL 19 Ne Jordan, MTHAIL COVERING THE GROUND...ALSO REPORTED WIND GUSTS UP TO 40 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2012-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2012-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2281 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WUUS55 KGGW 131909
SVRGGW
MTC033-055-132015-
/O.NEW.KGGW.SV.W.0087.120813T1909Z-120813T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
109 PM MDT MON AUG 13 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GARFIELD COUNTY IN NORTHEAST MONTANA...
  WESTERN MCCONE COUNTY IN NORTHEAST MONTANA...

* UNTIL 215 PM MDT.

* AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF HELL CREEK REC AREA...OR 14 MILES NORTH OF JORDAN...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  NELSON CREEK REC AREA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4741 10703 4767 10697 4768 10687 4764 10616
      4722 10631
TIME...MOT...LOC 1909Z 280DEG 18KT 4752 10690

$$

GAH
WEATHER.GOV/GLASGOW
2 follow-up statements
394 
WWUS55 KGGW 131927
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
127 PM MDT MON AUG 13 2012

MTC033-055-132015-
/O.CON.KGGW.SV.W.0087.000000T0000Z-120813T2015Z/
GARFIELD-MCCONE-
127 PM MDT MON AUG 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR WESTERN MCCONE AND EASTERN GARFIELD COUNTIES...

AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 21 MILES NORTHWEST OF VAN NORMAN...OR 14 MILES NORTHEAST OF
JORDAN...AND MOVING EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE...
 VAN NORMAN AND NELSON CREEK REC AREA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF 
QUARTERS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

&&

LAT...LON 4736 10684 4745 10678 4757 10686 4767 10663
      4764 10616 4722 10631
TIME...MOT...LOC 1926Z 280DEG 18KT 4751 10678

$$

GAH
WEATHER.GOV/GLASGOW
926 
WWUS55 KGGW 131949
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
149 PM MDT MON AUG 13 2012

MTC033-055-132015-
/O.CON.KGGW.SV.W.0087.000000T0000Z-120813T2015Z/
GARFIELD-MCCONE-
149 PM MDT MON AUG 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR WESTERN MCCONE AND EASTERN GARFIELD COUNTIES...

AT 144 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 16 MILES NORTHWEST OF VAN NORMAN...OR 17 
MILES NORTHEAST OF JORDAN...AND MOVING EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE...
 VAN NORMAN AND NELSON CREEK REC AREA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING HAIL THE SIZE OF QUARTERS. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

&&

LAT...LON 4729 10659 4743 10659 4755 10648 4760 10633
      4764 10616 4722 10631
TIME...MOT...LOC 1948Z 280DEG 18KT 4749 10662

$$

GAH
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 8:47 AM MDT, 4 hours 22 minutes earlier.

Area forecast discussion, Aug 13, 8:47 AM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
847 AM MDT MON AUG 13 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY...

MORNING UPDATE...
THUNDERSTORMS DEVELOPED EARLIER THIS MORNING ALONG A NOW NON-EXISTENT
THETA-E RIDGE. A THIN SLIVER OF CAPE APPEARS ON THE MORNING
SOUNDING WHICH THE STORMS ARE CONTINUING TO CONSUME FROM ABOUT 700
MB UP. HOWEVER THESE STORMS WILL NEED TO MOVE OUT OF THEIR
LOCATION TO MAINTAIN AND ARE GRADUALLY PUSHING SOUTH AND EAST.
BEST GUESS FOR THE BLAINE COUNTY STORMS IS THROUGH NORTHERN
PHILLIPS AND INTO VALLEY COUNTY THROUGH THE MORNING HOURS. HOWEVER
THEY ARE NOT EXPECTED TO SURVIVE LONG TODAY AND SHOULD BEGIN TO
DISSIPATE INTO REGULAR RAIN SHOWERS BY THE AFTERNOON HOURS. POP
AND SKY GRIDS HAVE BEEN MODIFIED TO ACCOUNT FOR THIS ALONG WITH A
SLIGHT TWEAK TO DAYTIME HIGHS FOR A MINIMAL RAIN COOLED SHADOW.
GAH

PREVIOUS SHORT TERM DISCUSSION...
WEAK DISTURBANCE CROSSING THE NORTHERN ROCKIES THIS MORNING WHICH
HAD RESULTED IN A MCS COMPLEX OVER SOUTHERN ALBERTA THIS MORNING.
THIS MCS IS CURRENTLY HEADING IN THE DIRECTION OF NORTHEAST
MONTANA. SHORT TERM MODELS SUCH AD THE 4 KM WRF AND HRRR HAVE BEEN
SHOWING THIS FEATURE MOST OF THE NIGHT AND THE 00Z NAM AND GFS
HAVE SORT OF CAUGHT ONTO THIS SOLUTIONS. DECIDED TO PUT SLIGHT
CHANCE POPS IN THE FORECAST FOR THIS MORNING AND KEPT IT IN THE
FORECAST THROUGH THIS AFTERNOON. COULD HAVE GONE HIGHER ON THE
POPS BUT SOMETIMES THESE THINGS TEND TO DIE AS THE SUN RISES. DAY
SHIFT MIGHT NEED TO INCREASE POPS LATER THIS MORNING IF THIS THING
IS STILL CHUGGING AWAY IN OUR DIRECTION.

MONDAY AFTERNOON CONTINUED WITH THE SLIGHT CHANCE POPS ACROSS OUR
EAST AS WE ARE LIKE TO SEE A WARM SURGE OF AIR MOVE ACROSS THE
AREA TODAY. A WEAK WARM FRONT IF YOU WILL THAT WILL STALL ACROSS
OUR EASTERN AND NORTHEAST ZONES AND PROVIDE SOME SURFACE
LIFT AS AN UPPER LEVEL DISTURBANCE CROSSES FOR THE NORTHWEST.
DECIDED TO CONTINUE WITH THE SLIGHT CHANCE POPS MONDAY EVENING AND
MONDAY NIGHT ACROSS THE EAST. THE WIND ACROSS THE REGION WILL BE
IN THE 15 TO 20 MPH RANGE WITH OCCASIONAL HIGHER GUSTS. DECIDED TO
HOLD OFF ON A LAKE WIND ADVISORY AND LET THE DAY SHIFT TAKE A
LOOK AT CONDITIONS LATER THIS MORNING. THE CLOUD COVER MIGHT KEEP
THE MIXING DOWN.

TUESDAY THROUGH WEDNESDAY...A WIDE RANGE OF PROBLEMS EXIST IN THIS
TIME FRAME. FIRST OFF WE HAVE A SHORTWAVE OVER NORTHERN BC THAT
WILL EXIT THE FRONT RANGE AND THEN TAP INTO THE ARCTIC AIR MASS
BUILDING OVER NUNAVUT... CREATING AN EXPRESS LANE DOWN THE
CANADIAN PRAIRIES FOR ONE WHOPPER OF A COLD FRONT. THE NEXT
PROBLEM ON TUESDAY WILL COME IN THE AFTERNOON AS COMPRESSIONAL
WARMING OUT AHEAD OF THE COLD FRONT WILL SHOW UP TUESDAY MORNING
AND LAST INTO THE AFTERNOON HOURS. THIS WILL CAUSE THE RELATIVE
HUMIDITIES TO DROP SOUTH OF THE MISSOURI RIVER INTO THE LOWER TEEN.
THE WINDS WILL INCREASE AHEAD OF THIS COLD FRONT IN THE SAME AREA
OUT OF THE WEST TUESDAY AFTERNOON CREATING CRITICAL FIRE WEATHER
CONDITIONS.

THE FRONT WILL BLOW THROUGH THE REGION EARLY WEDNESDAY MORNING AND
OUR TEMPER TUES WILL BEGIN TO DROP. THE WINDS WILL INCREASE DUE TO
THE CAA BEHIND THE FRONT SO EXPECT GUSTY NORTHERLY WINDS TUESDAY
NIGHT THROUGH WEDNESDAY AFTERNOON. A LAKE WIND ADVISORY WILL
LIKELY BE NEEDED FOR THIS TIME FRAME. ALSO ALL PRECIPITATION LOOKS
TO BE POST FRONTAL SO HAVE INCREASED POPS BEHIND THE FRONT THROUGH
WEDNESDAY AFTERNOON. MOSTLY SHOWERS BUT COULD HAVE SOME EMBEDDED
THUNDER WITH THESE SHOWERS. ALSO LOWERED THE HIGHS ON WEDNESDAY AS
I EXPECT SOME AREAS TO STAY IN THE MID 60S ALONG THE INTERNATIONAL
BORDER. VERY FALL LIKE FOR EARLY AUGUST. RSMITH

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
THE EXTENDED FORECAST BEGINS WITH THE STRONG FALL LIKE COLD FRONT
THROUGH THE AREA AND HIGH PRESSURE MOVING IN FROM ALBERTA. THIS
WILL BRING STRONG NORTHWEST FLOW TO THE REGION. THE RESULT WILL BE
DRY AND COOL WEATHER WITH BELOW NORMAL TEMPERATURES FOR THURSDAY
AND FRIDAY.

THEN FOR SATURDAY THROUGH MONDAY A WEST COAST RIDGE BUILDS IN
BRINGING BACK THE ABOVE NORMAL TEMPERATURES AND CONTINUED DRY
WEATHER.

DAY 8 NEXT TUESDAY THE EC AND GFS DO HAVE DIFFERENT IDEAS
THEREFORE WILL OPT FOR DAY 7 PERSISTENCE FOR NOW.       PROTON

&&

.AVIATION...
VFR. TWO MCS/S OVER SOUTHERN ALBERTA ARE ON TRACK FOR MOVING INTO
THE AREA EARLY THIS MORNING. BASED ON THEIR CURRENT MOVEMENT THEY
WOULD ARRIVE IN NORTHERN PHILLIPS COUNTY BY 13-14Z... THEN KGGW BY
16-17Z. MODELS DO HAVE THEM MAKING IT TO THE AREA THEREFORE HAVE
FAIR CONFIDENCE THAT TSRA WILL AFFECT THE KGGW LOCATION LATER THIS
MORNING. OTHERWISE ISOLATED TSRA COULD BRING FLIGHT CATEGORIES
DOWN TO MVFR BRIEFLY IF THEY PASS OVERHEAD.        PROTON

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR MTZ122-135>137.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 13, 3:11 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
311 AM MDT MON AUG 13 2012

MTZ016>027-059>062-140915-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
311 AM MDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL DIVE SOUTH OUT OF WESTERN CANADA ON
TUESDAY AFTERNOON AND EVENING RESULTING IN A 15 TO 20 DEGREES
DROP IN TEMPERATURES AND FALL LIKE CONDITIONS ON WEDNESDAY. WINDS
DIRECTLY BEHIND THE FRONT COULD EASILY BE BETWEEN 20 AND 30 MPH
OUT OF THE NORTH TUESDAY NIGHT AND WEDNESDAY...SO A LAKE WIND
ADVISORY WILL LIKELY BE NEEDED FOR THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 13, 8:04 AM MDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
804 AM MDT MON AUG 13 2012

MTZ022-026-131430-
GARFIELD-PRAIRIE-
804 AM MDT MON AUG 13 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
  SOUTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA...

UNTIL 830 AM MDT.

AT 804 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HILLSIDE...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
  RURAL AREAS OF SOUTHEASTERN GARFIELD COUNTY...
  RURAL AREAS OF WESTERN PRAIRIE COUNTY...

LAT...LON 4698 10673 4720 10643 4686 10589 4686 10590
      4686 10608 4684 10609 4684 10648
TIME...MOT...LOC 1404Z 310DEG 28KT 4697 10638

FRANSEN
WEATHER.GOV/GLASGOW
Local storm report, Aug 13, 8:12 AM MDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
812 AM MDT MON AUG 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HAIL             COHAGEN                 47.05N 106.62W
08/13/2012  E0.50 INCH       GARFIELD           MT   CO-OP OBSERVER

            1/4 TO 1/2 INCH HAIL...DID NOT COVER THE GROUND
            COMPLETLY.

&&

MATTM
Special weather statement, Aug 13, 10:17 AM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1017 AM MDT MON AUG 13 2012

MTZ016-131645-
PHILLIPS-
1017 AM MDT MON AUG 13 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PHILLIPS COUNTY IN NORTHEAST MONTANA...

UNTIL 1045 AM MDT.

AT 1012 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF DODSON...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
  RURAL AREAS OF CENTRAL PHILLIPS COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4834 10785 4808 10793 4814 10836 4834 10835
TIME...MOT...LOC 1617Z 280DEG 18KT 4823 10832

GAH
WEATHER.GOV/GLASGOW
Special weather statement, Aug 13, 10:29 AM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1029 AM MDT MON AUG 13 2012

MTZ016-017-131715-
PHILLIPS-VALLEY-
1029 AM MDT MON AUG 13 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN VALLEY COUNTY IN NORTHEAST MONTANA...
  CENTRAL PHILLIPS COUNTY IN NORTHEAST MONTANA...

UNTIL 1115 AM MDT.

AT 1026 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTH OF FOURCHETTE...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SUN PRAIRIE AND
CONTENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4812 10725 4770 10739 4791 10811 4809 10803
TIME...MOT...LOC 1629Z 280DEG 18KT 4797 10788

GAH
WEATHER.GOV/GLASGOW
Special weather statement, Aug 13, 11:42 AM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1142 AM MDT MON AUG 13 2012

MTZ016-017-131815-
PHILLIPS-VALLEY-
1142 AM MDT MON AUG 13 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN VALLEY COUNTY IN NORTHEAST MONTANA...
  SOUTHERN PHILLIPS COUNTY IN NORTHEAST MONTANA...

UNTIL 1215 PM MDT.

AT 1140 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF FOURCHETTE...MOVING EAST AT
20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SUN PRAIRIE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4803 10790 4797 10685 4767 10699 4766 10701
      4766 10719 4784 10795
TIME...MOT...LOC 1742Z 280DEG 18KT 4793 10779

GAH
WEATHER.GOV/GLASGOW
Special weather statement, Aug 13, 12:25 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1225 PM MDT MON AUG 13 2012

MTZ016-017-022-131915-
GARFIELD-PHILLIPS-VALLEY-
1225 PM MDT MON AUG 13 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN VALLEY COUNTY IN NORTHEAST MONTANA...
  SOUTHEASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
  NORTHERN GARFIELD COUNTY IN NORTHEAST MONTANA...

UNTIL 115 PM MDT.

AT 1221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF BRUSETT...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
   HELL CREEK REC AREA...

LAT...LON 4769 10676 4734 10691 4756 10756 4780 10742
TIME...MOT...LOC 1825Z 280DEG 18KT 4758 10727

GAH
WEATHER.GOV/GLASGOW

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:47 PM MDTSpecial Weather StatementGGWPhillips43 min
Aug 13, 3:29 AM MDTFire Weather WatchGGWDawson, Garfield, McCone, Petroleum, Phillips, Prairie and 3 more24 hr
Aug 13, 4:58 AM MDTSpecial Weather StatementGGWGarfield62 min
Aug 13, 5:19 AM MDTSpecial Weather StatementGGWPhillips56 min
Aug 13, 5:49 AM MDTSpecial Weather StatementGGWGarfield56 min
Aug 13, 6:07 AM MDTSevere Thunderstorm WarningGGWGarfield24 min
Aug 13, 6:49 AM MDTSpecial Weather StatementGGWGarfield56 min
Aug 13, 8:04 AM MDTSpecial Weather StatementGGW26 min
Aug 13, 10:17 AM MDTSpecial Weather StatementGGWPhillips28 min
Aug 13, 10:29 AM MDTSpecial Weather StatementGGWPhillips46 min
Aug 13, 10:43 AM MDTSevere Thunderstorm WarningGGWPhillips, Valley48 min
Aug 13, 11:42 AM MDTSpecial Weather StatementGGW33 min
Aug 13, 12:25 PM MDTSpecial Weather StatementGGWGarfield50 min
Aug 13, 12:31 PM MDTSevere Thunderstorm WarningGGWGarfield, Valley44 min
Aug 13, 1:54 PM MDTSpecial Weather StatementGGWPrairie66 min
Aug 13, 2:05 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Prairie25 min
Aug 13, 2:56 PM MDTSpecial Weather StatementGGWDawson, Prairie64 min
Aug 13, 4:00 PM MDTSpecial Weather StatementGGWWibaux60 min
Aug 13, 4:15 PM MDTSevere Thunderstorm WarningGGWPrairie30 min
Aug 13, 4:18 PM MDTSpecial Weather StatementGGWValley57 min
Aug 13, 4:47 PM MDTSevere Thunderstorm WarningGGWGarfield58 min
Aug 13, 5:19 PM MDTSpecial Weather StatementGGWMcCone56 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.